New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Side effects of drugs
4 Replies
belle1329 - May 19

I just read what some people experienced with drug side effects and wanted to share ....

Hi wanted to share something else nothing to do with me or fibro but about side effects. My aunt 92, fell 2xs with in a year and a half. got a bit dizzy and fell and didnt want anyone to know and tried to take care of it her self thinking she would be able to get up in a bit stayed on floor but became weaker and was there for 3 days until I visited and found her. long story short, she did not break anything, went to rehab, was doing well in there , came home with all kinds of NEW meds ( she has high blood, cholosterol, agina /heart problems , one reason she got dizzy and fell, and a UTI), I was tryng for Asstd lving and the dr. report to them said she had dementia! I was never told this and SHE HAS ALWAYS been sharp as a pin. She knows more than me at times!!!. She reads does crosswords watches the news etc. Now that she is home , the rehab recommended she not be alone, which I check on her everyday, she has a PT and visiting nurse for now until she gets into the asstd. She is doing well except for taking the meds, she gets confused, i set them up but she gets confused with them being so many and different, she did overdose but was ok, and I have straightened that situation out . again long story short, I researshed the side effects of all the new drugs, and one of them was...confusion, depression "short term memory loss " weakness dizzyness slow hertbeat. diarrhea trouble sleeping unusual tiredness or weakness! So the Dr diagnoses this instead as dementia instead of thinking of the meds???? He always said she was very sharp now she has dimentia. Can you believe it, poor thing has all these symptoms she was thinking it was the meds and I told her no it could not be these were only meds for her heart chol etc. Then I saw a thread on the site and thought to check the side effects. Thank God I did. Im calling the Dr I want her off them and if they cant switch, Im thinking of giving her just the meds she was on before she went into the Nursing Rehab/hosp. Thanks for listening, this also causes stress for me and then fibro pain, although knock on wood, I have been feeling great with the weather change and exercise :) Maybe its a miricle but I do feel good. :) and Its been a while since I could say that!!! PS the other drugs she is on also have some of the listed side effects


kvc33 - May 19

Yes, certainly if someone suddenly becomes confused and has poor mental functioning their medications should be looked at. Did you know that a UTI in an elderly person can also cause mental problems? So can being dehydrated, and not drinking enough water can also cause a UTI. There is so much to know. Never just take a doctor's word for it, ask questions and report what you have observed in the patient. If someone is diagnosed with dementia it should only be after a thorough assessment for dementia.


belle1329 - May 21

Yes I did know elderly and uti does cause merory/mental prolems,now I have to figure out if its the drugs or if the UTI caused the confusion, but the UTI is clear now, but that does not mean it is not from that, but I feel its the drugs because of all the symptoms. Thanks for your input :) always helps to talk . Have a nice weekend


Tasla - May 21

The same thing happened with my grandma a couple of years ago, one winter she just got worse and worse, more and more confused, etc. My mom finally took her to a geriatric specialist with a list of all her medications and he immediatley identified 2 drugs that in combination could be causing some of her symptoms. Switched them up, replaced with something else (I forget what) and in a few weeks she was a totally different person.

It's really important to keep track of these things and have doctors you can trust. Also, to tell your doctor(s) about Everything you are taking (including herbals, vitamins and over-the-counter stuff), in case something is interacting with something else.


belle1329 - May 25

Do you know who else I could as, her dr does not seemed concerned and i dont want to just stop her from taking any more she is a bit better since I stopped anti depressent and another one for heart that he said was ok to stop, but I stil think its another one and Im afraid to take her off it. Its for her heart also. Should I ask my Dr?? Or should there be a specialist in my area I could ask? Thanks I appreciate any help! :)



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question